MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. VERITAS FOOTPEDAL; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. VERITAS FOOTPEDAL; UNIT, PHACOFRAGMENTATION
Model Number VRT680700
Medical Device Problem Codes Mechanical Problem (1384); Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the system was evaluated by a field service engineer (fse).The fse was onsite due to system advancing modes without footpedal (fp) being activated; could not duplicate issue.Service completed veritas performance checklist.Device did not function as intended but no failures were found during evaluation.Service replaced the fp proactively.Veritas meets jnj specifications.Manufacturing record review: the manufacturing records for the device were reviewed.There were no discrepancies or non-conformances experienced during manufacturing.The system and its components met all specifications prior to being released.Conclusion: the device did not function as intended but no failures were found during evaluation.Service replaced the fp proactively.Veritas meets jnj specifications.As a result of the time of investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision , inc has been sumitted.
 
Event or Problem Description
The account reported system advanced modes without the surgeon activating foot switch.The surgeon was operating and was in the epi setting when the machine advanced to the ia cortex mode without him activating it manually with the foot switch.It happened multiple times but only once did he have patient injury resulting in a vitrectomy.No additional information was received.This report is for the footpedal.A separate report will be submitted for the veritas console.
 
Additional Manufacturer Narrative
Additional information; section h6 component code: in the initial report the component code was 4755 part/component/sub-assembly term not applicable and has been updated to read as component code 423 - cable, electrical.Section h3: device evaluation: service found foot pedal passed self-test but showed errors in event log.Engineering evaluated the foot pedal and found that the modes are advancing on its own and that the bt connection is intermittent.Engineering felt the cause was a bad cable.All pertinent information available to johnson & johnson surgical vision , inc has been submitted.

Brand Name
VERITAS FOOTPEDAL
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15655444
Report Number3012236936-2022-02630
Device Sequence Number2428571
Product Code HQC
UDI-Device Identifier05050474700871
UDI-Public(01)05050474700871
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K203060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVRT680700
Device Catalogue NumberVRT680700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VERITAS CONSOLE S/N (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown